CSN Login
Members Online: 4

You are here

Struggling with HEADACHES

truckingalong
Posts: 444
Joined: Aug 2010

Beth and Sue, I want to be sure you got this msg as I replied earlier since I unfortunately had not been in touch... thanks for checking in. Sue is right - I realize I could not just check in daily anymore becuz my energy had been sapped by work and - yes, headaches.

I feel sad that I don't have the same kind of energy. I feel trapped becuz I have to focus on work then lose gas then not do much else. Two weeks ago, I became terrified when I had zigzag line in my vision and pain on my right side of head and right finger feeling little numb. But that went away. Daily, been having constant headaches and often would get popping sounds with background noise - sometimes real loud. I drank enuff fluids and took Ibuprophen - not too helpful. I realize that before I had treatment, my body could tell me that I am tired and need to slow down so to rest. But now, I just kept on going not feeling much then boom with headache and vertigo. I don't absorb info as well. I guess my body is not the same as before and I am relearning to walk on a tightrope! Could it be my back and neck pain? New migraine problem? My nerves? Or something I ate? Driving me nuts wondering where that comes from. Tomorrow I have appts after work with primary dr. and physical therapist to figure this out.

I am hoping to feel better real soon becuz hubby and I plan to fly to FLA to attend friend's wedding this Thursday. It will be the first time for us to take a vac since I had treatment and now I wonder - should I fly? What was this like for you who had prepared to fly in a plane after treatment? Would not want my head to explode up in the air!!

It is nice to vent here knowing you have been there with me in this crazy world. Wish you the best...

Hugs,
Liz

vinny59's picture
vinny59
Posts: 1032
Joined: Nov 2006

hey Liz, probably not telling you anything new, but did you tell your doctor this. There maybe a prescription out there that can help you.................

miss maggie
Posts: 929
Joined: Mar 2010

Dear Liz, I know you addressed this post to Beth and Sue. But, I felt I had to reply.

I am really sorry about your horrible headaches. I really don't get headaches
often, but last week I was awoken by a terrible headache. Since I was getting up
anyway, I knew I couldn't start my day this way. I was looking forward to having
a great day. I have to be very careful taking Advil and Aleve. I usually take Aleve
when I plan on shopping for clothes from store to store. It helps greatly for my
hip and knee pain for the whole day. Well, the headaches was so intense, I decided
to take an Aleve for the headache, knowing the pain would go away and help with my
other issues.

Liz, I know how horrible a headache could be. Please plan on going to Florida. But,
talk to your doctor first and see what's going on. Then get an OK from him to fly
(stale air in plane can give headaches anyway). Find out from the doctor what medication
is safe for you to take.

You are doing so much, working and all. I imagine the large work load is getting to you.

Hugs to you also. Love Maggie

CountryGal7557
Posts: 165
Joined: Feb 2011

Hi Liz, I recently experienced dizzyness (possibly vertigo) after a smooth flight a few weeks ago. It only lasted 4 days. Just be careful when leaning over to pick something up if this happens to you. I noticed it the first night when I laid down in bed and looked at my alarm clock - the numbers were literally jumping back-n-forth. So, don't be alarmed if this happens even after a smooth flight.

As far as headaches, I had a 10-day migrane after I walked the 5k a year ago. I was so stubbon, I did the 5k after I had my first treatment of Rituxan/Treanda. Just didn't want the cancer to change my life, must yet. I got so dehydrated, the migrane lasted 10 days and my doctor had to subscribe a stronger med, as Imitrix was not knocking it out.

Good Luck at your Doctor's apt!
Janelle

dixiegirl's picture
dixiegirl
Posts: 1043
Joined: Apr 2006

Liz,

What you described about the fuzzy bright light then pain sounds like what I've had. I think they called it an opthamalgic migraine or something like that. I would start with the fuzzy thing in my line of vision, would start small then get bigger. After about 20 minutes after my vision cleared is when the major pain would start.

I take hydrocodone for headaches, also Excedrin Migraine works well. I try to drink some caffeine also and rest in a quiet dark room with a cool wash rag on my forhead. I have heard others try hot washrags. When I went to my neurologist he says do not "abort" the headache too much since all you do is rebound it. He told me not to take anything more than a couple times a week when it was getting really bad. He also suggested not reading in bed at night before trying to sleep. You can read, but do it someplace other than bed, something about training yourself that bed means sleep. My headaches were horrible when I was not getting enough rest.

Migraines suck, plain and simple. Ask for primary for a referal to a neurologist if you don't get help for them by simple methods.

Hang in there Liz, there are all kinds of things to try. I have a co-worker that has to use oxygen to get rid of them when they get really bad, it's the only thing that helps him.

Beth

allmost60's picture
allmost60
Posts: 3184
Joined: Jul 2010

Hi Liz,
I get a headache at least once everyday. Sometimes I wake up with one, or one will develope over the course of the day or evening. I've been taking over the counter Anacin for years. My onc made me cut back on it during chemo because of the vincristine, but I now take 2 to 4 anacin a day. It also helps with my daily aches and pains in my joints, and amazingly it doesn't give me any kind of stomach trouble. I can't say my headaches are any different since being diagnosed with cancer though. I've had them all of my life and wouldn't know how to act if I didn't get one at least once a day. I sure hope your doctor can find something that works to get rid of yours. Love...Sue

truckingalong
Posts: 444
Joined: Aug 2010

Wow, thanks everyone for the info and tips. Sure would use them. No reading before bedtime and using computer like now, smile. I realize I have to use more discipline and rest more earlier in the night. I don't use meds that have Aspirin becuz I am allergic to Aspirin. But Hydrocosone (sp?)- good idea, I can use that for flying if needed or Activan...

Saw doctor today - he said my ears have fluid and nose congested so think they are related to seasonal allergies. Oy! Never had this before. Been Rx with Allegra 1 x a day for 3 weeks. So I will see how that will help me.

Liz

CountryGal7557
Posts: 165
Joined: Feb 2011

Allegra has Benydryl so may make you more sleepy. my husband uses Allegra to help him sleep at night. he doesn't have allergies but our pharmacist suggested this. so just another tip or warning. =)
Janelle

Subscribe to Comments for "Struggling with  HEADACHES"